Pennsylvania, 2005

Hail in Pennsylvania, June 6, 2005

June 6, 2005 · NWS BGM · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 6, 1:12 AM EST, 11 hours 18 minutes earlier.

Area forecast discussion, Jun 6, 1:12 AM EST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005

.SHORT TERM...
WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS
MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL
JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE
FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD
WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW
BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR
AFTERNOON CONVECTIVE FOCUS.

PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW
POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE
VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR
ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE
HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO.
THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST
LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS
IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT.

MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM
SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY
POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD.

WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST.
FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR,
RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN
APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL
PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY.  DJP
&&

.LONG TERM...
SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER
THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO
FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED
TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE
TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE
NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE
PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT
INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY
ROUND THE RDG.

TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR
PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP
FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE
FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND
GO WITH LOW CHANCE POPS AT THE END OF THE PD.
&&

.AVIATION (06/12Z - 07/12Z)...
ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG
NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE
TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF
THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS
AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN.
DJP
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 6, 1:12 AM EST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 AM EDT MON JUN 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070610-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
212 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT
LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON.

PADAVONA

In the hours before

Special weather statement, Jun 6, 11:32 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT MON JUN 6 2005

NYZ009-016>018-025-036-037-044>046-055>057-062-PAZ039-040-043-044-
047-048-072-062200-
BROOME-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-LUZERNE-MADISON-
NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-SENECA-
SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-
TIOGA-TOMPKINS-WYOMING-
1232 PM EDT MON JUN 6 2005

...A TORNADO WATCH IS IN EFFECT UNTIL 6 PM...

THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO
WATCH FOR MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

A LINE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE
TORNADOS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.

MUNDSCHENK
Local storm report, Jun 6, 11:39 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     TSTM WND DMG     CORNING                 42.15N 77.06W
06/06/2005                   STEUBEN            NY   EMERGENCY MNGR

            POWERLINES DOWN

1157 AM     TSTM WND DMG     BATH                    42.34N 77.32W
06/06/2005                   STEUBEN            NY   EMERGENCY MNGR

            TREE ON A HOUSE

1157 AM     TSTM WND DMG     ADDISON                 42.11N 77.23W
06/06/2005                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

1209 PM     TSTM WND DMG     EAST CORNING            42.13N 76.98W
06/06/2005                   STEUBEN            NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN

1215 PM     TSTM WND DMG     CATON                   42.05N 77.03W
06/06/2005                   STEUBEN            NY   AMATEUR RADIO

            TREE ON HOUSE

1215 PM     TSTM WND DMG     SOUTHPORT               42.06N 76.81W
06/06/2005                   CHEMUNG            NY   AMATEUR RADIO

            TREE ON HOUSE

1221 PM     TSTM WND DMG     BIG FLATS               42.14N 76.93W
06/06/2005                   CHEMUNG            NY   AMATEUR RADIO

            TRAILER BLOWN OFF FOUNDATION

&&

MORFORD
Local storm report, Jun 6, 12:00 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     TSTM WND DMG     EAST CORNING            42.13N 76.98W
06/06/2005                   STEUBEN            NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN

1215 PM     TSTM WND DMG     CATON                   42.05N 77.03W
06/06/2005                   STEUBEN            NY   AMATEUR RADIO

            TREE ON HOUSE

1215 PM     TSTM WND DMG     STARKEY                 42.53N 76.92W
06/06/2005                   YATES              NY   AMATEUR RADIO

            NUMEROUS TREES AND WIRES DOWN

1215 PM     TSTM WND DMG     SOUTHPORT               42.06N 76.81W
06/06/2005                   CHEMUNG            NY   AMATEUR RADIO

            TREE ON HOUSE

1221 PM     TSTM WND DMG     BIG FLATS               42.14N 76.93W
06/06/2005                   CHEMUNG            NY   AMATEUR RADIO

            TRAILER BLOWN OFF FOUNDATION

1243 PM     TSTM WND DMG     ITHACA                  42.44N 76.50W
06/06/2005                   TOMPKINS           NY   AMATEUR RADIO

            8 INCH BRANCHES DOWN

1243 PM     TSTM WND DMG     WATKINS GLEN            42.38N 76.87W
06/06/2005                   SCHUYLER           NY   AMATEUR RADIO

            TREES DOWN

1255 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
06/06/2005                   BROOME             NY   FIRE DEPT/RESCUE

            TREES DOWN

&&

MORFORD
Local storm report, Jun 6, 12:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
104 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     ENDICOTT                42.10N 76.06W
06/06/2005                   BROOME             NY   EMERGENCY MNGR

            ROOF BLOWN OF ELEMENTARY SCHOOL AND OTHER BUILDINGS.
            INJURIES UNKOWN AT THIS TIME

&&

MORFORD
Local storm report, Jun 6, 12:07 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     VESTAL                  42.08N 76.05W
06/06/2005                   BROOME             NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN TOWN WIDE.

0107 PM     TSTM WND DMG     MAINE                   42.20N 76.07W
06/06/2005                   BROOME             NY   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN

&&

MORFORD
Local storm report, Jun 6, 12:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     LODI                    42.61N 76.82W
06/06/2005                   SENECA             NY   EMERGENCY MNGR

            TREES AND WIRES DOWN

0113 PM     TSTM WND DMG     NEWARK VALLEY           42.22N 76.19W
06/06/2005                   TIOGA              NY   EMERGENCY MNGR

            TREES DOWN

0113 PM     TSTM WND DMG     BARTON                  42.05N 76.45W
06/06/2005                   TIOGA              NY   EMERGENCY MNGR

            TREES DOWN

0113 PM     TSTM WND DMG     OWEGO                   42.10N 76.26W
06/06/2005                   TIOGA              NY   AMATEUR RADIO

            TREES AND WIRES DOWN

&&

MORFORD

The radar

The Binghamton radar (KBGM), 127 km away, was scanning. The volume nearest the first event began at 17:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Luzerne

When
June 6, 12:30 PM EST
Where
Luzerne County, Nescopeck
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.067, -76.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461797.